Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 320, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 9, 2009, 2:11 PM CDT for Maury County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2009, 2:11 PM CDT (19:11 UTC)
- Expired
- Oct 9, 2009, 2:33 PM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Maury County, TN
The radar
The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 12:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 091911
SVROHX
TNC119-091945-
/O.NEW.KOHX.SV.W.0320.091009T1911Z-091009T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 245 PM CDT
* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF COLUMBIA...AND
MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF COLUMBIA BY 225 PM CDT...
SPRING HILL BY 240 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3554 8722 3566 8733 3570 8728 3570 8726
3572 8726 3582 8712 3572 8681
TIME...MOT...LOC 1911Z 239DEG 33KT 3564 8723
$$
LAROSA1 follow-up statement
000
WWUS54 KOHX 091933
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
233 PM CDT FRI OCT 9 2009
TNC119-091942-
/O.CAN.KOHX.SV.W.0320.000000T0000Z-091009T1945Z/
MAURY TN-
233 PM CDT FRI OCT 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MAURY COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. ADDITIONAL STORMS MAY APPROACH THE AREA...CONTINUE TO
MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.
LAT...LON 3554 8722 3566 8733 3570 8728 3570 8726
3572 8726 3582 8712 3572 8681
TIME...MOT...LOC 1932Z 239DEG 33KT 3574 8703
$$
LAROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 10:25 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Oct 9, 10:25 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1025 AM CDT FRI OCT 9 2009 .MESOSCALE UPDATE... CELLS INTENSIFIED UPON CROSSING THE TN RIVER AROUND 15Z. STRONGER CELLS SEEM TO BE TIED TO MOISTURE FLUX GRADIENT WHICH BACKED UP A LITTLE TO THE NORTHWEST DURING THE LAST HOUR. OTHER THAN THE CELL THAT WAS OVER CARROLL COUNTY EARLIER THERE HAS BEEN LITTLE BOWING EVIDENT IN THE CELLS. STILL THINK SOME STORMS COULD GO SEVERE DURING THE DAY...BUT COVERAGE STILL A QUESTION. CELLS SEEM TO BE STRUGGLING TO GAIN MUCH IN THE WAY OF VERTICAL EXTENT BASED ON GRANALYST AND MINIMUM LIGHTNING ACTIVITY SO FAR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Oct 9, 5:07 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT FRI OCT 9 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-101000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AS A STRONG COLD FRONT IS EXPECTED TO MOVE NORTHWEST TO SOUTHEAST ACROSS MIDDLE TENNESSEE TODAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE THUNDERSTORMS COULD POSSIBLY BECOME SEVERE...WITH DAMAGING THUNDERSTORM OUTFLOW WINDS AND THE POSSIBILITY OF THE DEVELOPMENT OF ISOLATED TORNADOES. THE BEST POTENTIAL FOR SEVERE WEATHER DEVELOPMENT WILL BE ALONG AND WEST OF A LAFAYETTE...TO WOODBURY...TO TULLAHOMA LINE. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING BREIF HEAVY RAINFALL...WITH ISOLATED RAINFALL AMOUNTS OF UP TO TWO INCHES POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL DIMINISH NORTHWEST TO SOUTHEAST TODAY AFTER LOCATIONS EXPERIENCE THE COLD FRONTAL PASSAGE. ALONG WITH THESE THUNDERSTORMS...WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. EXERCISE CAUTION WITH ANY OUTDOOR ACTIVITIES THAT YOU MIGHT BE ABLE TO PARTICIPATE IN TODAY. REMEMBER...IF THUNDER ROARS...GO INDOORS. EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS TODAY AS HEAVY RAINFALL MIGHT RESULT IN PONDING OF WATER ON THESE ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS POSSIBLE DEVELOPING SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED ON FRIDAY. 31/JBW
In the hours before
Special weather statement, Oct 9, 12:30 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1230 PM CDT FRI OCT 9 2009 TNZ008>011-027>034-056>066-075-077>080-093>095-091930- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE- WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... ALLARDT...LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY... ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG... PULASKI 1230 PM CDT FRI OCT 9 2009 ...TORNADO WATCH UNTIL 5 PM CDT FOR MUCH OF MIDDLE TENNESSEE... SUPERCELL STORMS ARE BEGINNING TO DEVELOP AT THIS TIME IN MIDDLE TENNESSEE. DOPPLER WEATHER RADAR INDICATES A SUPERCELL MOVING THROUGH SOUTHEASTERN ROBERTSON COUNTY NEAR GREENBRIER AT 1230 PM CDT...THAT HAS DOWNED TREES IN DICKSON AND HUMPHREYS COUNTIES. THIS STORM WILL PASS NEAR WHITE HOUSE AROUND 1245 PM CDT. BOYD
Local storm report, Oct 9, 12:39 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG DICKSON 36.08N 87.38W
10/09/2009 DICKSON TN EMERGENCY MNGR
EMA REPORTS TREES DOWN IN DICKSON AND CHARLOTTE AREAS.
&&
MDLocal storm report, Oct 9, 12:47 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM FUNNEL CLOUD 6 NE ASHLAND CITY 36.34N 86.98W
10/09/2009 CHEATHAM TN TRAINED SPOTTER
FUNNEL CLOUD REPORTED NEAR I-24 NEAR ROBERTSON/DAVIDSON
COUNTY LINES.
&&
MDLocal storm report, Oct 9, 1:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND DMG 10 NW NASHVILLE 36.27N 86.91W
10/09/2009 DAVIDSON TN EMERGENCY MNGR
REPORTS OF SEVERAL TREES DOWN AND DAMAGE TRAILERS WITH
POSSIBLE INJURIES.
&&
MDLocal storm report, Oct 9, 1:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 8 NW NASHVILLE 36.25N 86.89W
10/09/2009 DAVIDSON TN EMERGENCY MNGR
TREES REPORTED DOWN NEAR OLD HICKORY BLVD AND SHUTES
LANE.
&&
MDSpecial weather statement, Oct 9, 2:09 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 209 PM CDT FRI OCT 9 2009 TNZ008>011-027>034-056>066-075-077>080-093>095-092115- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE- WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA... BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... ALLARDT...LINDEN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE... SHELBYVILLE...TULLAHOMA...MANCHESTER...MCMINNVILLE...TRACY CITY... ALTAMONT...COALMONT...SPENCER...WAYNESBORO...LAWRENCEBURG... PULASKI 209 PM CDT FRI OCT 9 2009 ...TORNADO WATCH UNTIL 5 PM FOR ALL OF MIDDLE TENNESSEE EXCEPT FOR NORTHWEST... THUNDERSTORMS...SOME SUPERCELLS...HAVE BECOME SCATTERED ACROSS MIDDLE TENNESSEE THIS AFTERNOON. DAMAGING WINDS HAVE BEEN REPORTED IN HUMPHREYS... DICKSON...AND DAVIDSON COUNTIES. A FUNNEL CLOUD WAS REPORTED IN CHEATHAM COUNTY SHORTLY AFTER NOON NEAR INTERSTATE 24 AT THE ROBERTSON AND DAVIDSON COUNTY LINE. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IN YOUR HOME...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 28 min |
| Oct 9, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 44 min |
| Oct 9, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 28 min |
| Oct 9, 12:48 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 27 min |
| Oct 9, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| Oct 9, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 34 min |
| Oct 9, 2:20 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 25 min |
| Oct 9, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 22 min |
| Oct 9, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 32 min |
| Oct 9, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 19 min |
| Oct 9, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 28 min |
| Oct 9, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 28 min |
| Oct 9, 3:21 PM CDT | Tornado Warning | OHX | Giles, Marshall | 24 min |
| Oct 9, 3:24 PM CDT | Tornado Warning | OHX | Coffee | 36 min |
| Oct 9, 3:38 PM CDT | Tornado Warning | OHX | Bedford, Marshall | 37 min |
| Oct 9, 3:59 PM CDT | Tornado Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 31 min |
| Oct 9, 4:07 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 23 min |
| Oct 9, 4:23 PM CDT | Tornado Warning | OHX | Coffee, Warren | 37 min |
| Oct 9, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.